What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 16, 12:14 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 16, 12:14 PM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
114 PM CDT Sun Jun 16 2019
.SHORT TERM...(Tonight through Monday)
Issued at 114 PM CDT Sun Jun 16 2019
Atmosphere is very unstable this afternoon. A weak mid level
wave/mcv to our west will continue toward the area through the end
of the day, possibly enhancing convection. We also see evidence of a
boundary from near KEVV back to the west into southern IL from
earlier morning convection. Strong to isolated severe storms and
heavy rainfall possible as a result. Tonight through Monday,
conditions should remain unsettled with a H7/H5 open wave forecast
to move toward the area. PoPs overall have been overdone by a
considerable amount. We will play middle of the road with Pops and
use scattered terminology given the uncertainty regarding clouds
and mesoscale influences. Chances should be higher Monday with the
approach of the mid level feature. Otherwise rather warm and
humid through Monday.
.LONG TERM...(Monday night through Sunday)
Issued at 114 PM CDT Sun Jun 16 2019
The extended forecast period begins with filling of a southwest MO
low/middle level low pressure center and translation of the trough
axis through the WFO PAH forecast area from west to east. The
movement of this system, combined with weak ridging should diminish
PoPs significantly Tuesday and Tuesday night. Selected model
guidance has hinted at a diminution of PoPs on Tuesday, but elements
of blended and ensemble guidance have masked this subtle change.
Plan to heighten the lowered PoP chances for Tuesday.
Likewise, nearly all of the medium range guidance continues to
maintain higher rain chances for Wednesday into Thursday, associated
with a broader scale, lee side of the Rockies, generated trough.
This may generate scattered to numerous coverage of convective
activity Wednesday night as the gradient of maximum lift, vorticity,
and surface convergence comes into play.
Beyond Thursday and through at least early Saturday, a more
meridional pattern develops. More dominant ridging should serve to
suppress thunderstorm chances on Friday and Friday night. With the
transition from a zonal to meridional pattern, anticipate some
timing difference on rain chances into next weekend. At this point,
plan to go with a slower eastward transport (probably closer to the
mean 700 mb hemispheric wave speed of 15 knots) of the ridge,
leading to a drier Saturday and Sunday. Lowered PoPs during this
time period, within collaborative limits with neighboring offices.
&&
.AVIATION...
Issued at 1123 AM CDT Sun Jun 16 2019
Terminal forecasts will be kept simple. Other than VC mention
within the first 6 hours, will keep convection out of the TAFs
given very low confidence in timing and evolution through Monday.
MVFR cigs across the area were more prominent than expected. We
expect improvement into the afternoon to VFR conditions. We may
see lower cigs reappear late tonight into Monday morning given
similar conditions are forecast to exist. SSW winds 10 to 20 kts
and gusty will become light SSW tonight through Monday morning.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Jun 16, 7:28 AM CST, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
828 AM CDT Sun Jun 16 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-171000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
828 AM CDT Sun Jun 16 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Scattered thunderstorms are likely today through tonight. There is a
risk for a few severe thunderstorms, capable of hail and strong
winds. Heavy rain may cause localized minor flooding as well.
Refer to the latest river flood warnings and statements for updated
river flooding details.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorms are expected on and off through much of the week.
Locally heavy rain is the primary hazard and may lead to localized
flooding. Each afternoon or evening, a strong storm is possible,
but perhaps Monday and Wednesday offer the best such chance.
Refer to the latest river flood warnings and statements for updated
river flooding details.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the latest forecasts and updates for
potential activation requests.
In the hours before
Special weather statement, Jun 16, 1:47 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Paducah KY
247 PM CDT Sun Jun 16 2019
MOZ107-108-162030-
Carter MO-Ripley MO-
247 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARTER AND NORTHERN
RIPLEY COUNTIES UNTIL 330 PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hunter, or 11 miles south of Van Buren, moving east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Budapest, Hunter and Grandin.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Missouri.
This storm could become severe. Continue to monitor for additional
statements and possible warnings.
LAT...LON 3674 9102 3691 9108 3703 9083 3676 9070
TIME...MOT...LOC 1946Z 249DEG 16KT 3684 9096
08
Local storm report, Jun 16, 2:21 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
321 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL HUNTER 36.89N 90.84W
06/16/2019 E0.70 INCH CARTER MO EMERGENCY MNGR
&&
DWSLocal storm report, Jun 16, 2:24 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
324 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 2 S HUNTER 36.86N 90.85W
06/16/2019 E1.00 INCH CARTER MO PUBLIC
&&
DWSSpecial weather statement, Jun 16, 2:31 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Paducah KY
331 PM CDT Sun Jun 16 2019
ILZ075-076-162115-
Jefferson IL-Wayne IL-
331 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAYNE AND SOUTHEASTERN
JEFFERSON COUNTIES UNTIL 415 PM CDT...
At 330 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bluford, or near Mount Vernon, moving northeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Mount Vernon, Wayne City, Bluford, Belle Rive and Keenes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Illinois.
LAT...LON 3856 8854 3825 8854 3826 8870 3822 8871
3819 8889 3829 8895
TIME...MOT...LOC 2030Z 236DEG 21KT 3829 8882
SPSpecial weather statement, Jun 16, 2:35 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
335 PM CDT Sun Jun 16 2019
ILZ080-084-088-092-093-MOZ076-086-087-100-107>112-114-162200-
PERRY IL-JACKSON-UNION-ALEXANDER-PULASKI-PERRY MO-BOLLINGER-
CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-
MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF PINCKNEYVILLE, CARBONDALE, MURPHYSBORO,
JONESBORO, CAIRO, MOUND CITY, PERRYVILLE, MARBLE HILL,
CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN,
POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID
335 PM CDT Sun Jun 16 2019
...Special Weather Statement...
At 334 PM, scattered strong thunderstorms were observed across
southwest Illinois into southeast Missouri. Through 5 PM, some of
the stronger storms will likely produce wind gusts 35 to 50 mph
and hail up to dime size, especially west of a line from Dexter to
Cape Girardeau, northeast to the Murphysboro area.
Continue to monitor for additional statements and possible
warnings.
08
Special weather statement, Jun 16, 2:49 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Paducah KY
349 PM CDT Sun Jun 16 2019
INZ081-082-086>088-162145-
Warrick IN-Vanderburgh IN-Gibson IN-Spencer IN-Pike IN-
349 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WARRICK...NORTHEASTERN
SPENCER...SOUTHEASTERN GIBSON...NORTHERN VANDERBURGH AND SOUTHERN
PIKE COUNTIES UNTIL 445 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm over
Haubstadt, or near Fort Branch, moving northeast at 25 mph. Another
strong storm was located east of Lynnville in northern Warrick
County.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Indiana.
LAT...LON 3818 8680 3816 8680 3800 8770 3831 8769
3846 8707 3821 8707 3820 8679 3818 8679
TIME...MOT...LOC 2048Z 246DEG 21KT 3816 8755
SP